MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number UNK_SMART TOUCH BIDIRECTIONAL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint is from a literature source.The following literature cite has been reviewed: john rm, tedrow u, tadros t, richardson td, kanagasundram a, hoffman rd, kapp me, shah a, michaud g, stevenson w.Intramyocardial hematoma during catheter ablation for scar-related ventricular tachycardia.Jacc clin electrophysiol.2023 aug 11:s2405-500x(23)00516-9.Doi: 10.1016/j.Jacep.2023.07.004.Epub ahead of print.Pmid: 37632506.No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.Device history record (dhr) review cannot be conducted because the lot number was not provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
This complaint is from a literature source.The following literature cite has been reviewed: john rm, tedrow u, tadros t, richardson td, kanagasundram a, hoffman rd, kapp me, shah a, michaud g, stevenson w.Intramyocardial hematoma during catheter ablation for scar-related ventricular tachycardia.Jacc clin electrophysiol.2023 aug 11:s2405-500x(23)00516-9.Doi: 10.1016/j.Jacep.2023.07.004.Epub ahead of print.Pmid: 37632506.Objective/methods/study data:the goal of this study was to describe the features and outcomes of intramural hematoma during ablation for scar-related vt.Three of the four cases involved biosense webster products.Adverse event(s) and provided interventions case #1 possibly associated with unidentified biosense webster df curve st/sf (contact force sensing): qty 1 basal inferolateral left ventricle hematoma (hematoma) treated with pericardiocentesis, emergency sternotomy and procoagulant collagen patch (surgical intervention).Patient outcome is discharged.Adverse event(s) and provided interventions case #2 possibly associated with unidentified biosense webster thermocool df curve st (contact force sensing): qty 1 mid to distal lateral left ventricle hematoma (hematoma) treated with pericardiocentesis, emergency sternotomy, hematoma unroofed, hemostasis, bioglue and pericardial patch repair; aortic valve replacement for aortic stenosis ; left ventricle assist device for 1 week and procoagulant collagen patch (surgical intervention).Patient outcome is discharged.Adverse event(s) and provided interventions case #3 possibly associated with unidentified biosense webster thermocool celsius irrigated rf catheter): qty 1 anterolateral left ventricle hematoma (hematoma) treated conservatively (minor injury).Patient outcome is discharged.

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17951079
Report Number2029046-2023-02341
Device Sequence Number15153449
Product Code LPB
UDI-Device Identifier10846835009163
UDI-Public10846835009163
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_SMART TOUCH BIDIRECTIONAL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown